Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? Yes
Write-up: This case was reported by a physician and described the occurrence of intussusception in a 5-month-old female subject who was vaccinated with ROTARIX (GlaxoSmithKline). Previous and/or concurrent vaccination included DTaP-IPV-HIB; manufacturer unspecified; intramuscular given on 8 May 2008 and 17 July 2008; Hep B; manufacturer unspecified; intramuscular given on 3 April 2008, 8 May 2008 and 17 July 2008; ROTARIX; GlaxoSmithKline; oral given on 8 May 2008; pneumococcal vaccine, unspecified; manufacturer unspecified; intramuscular given on 8 May 2008 and 17 July 2008; tuberculosis vaccine; manufacturer unspecified; intradermal given on 3 April 2008. On 17 July 2008 the subject received 2nd dose of ROTARIX (oral) lot number not provided. On 1 August 2008, 15 days after vaccination with ROTARIX, the subject experienced abdominal pain, bloody stools (like black current jelly) and continuing vomiting, clinically with data of intestinal intussusception. On 02 August 2008 relevant test included abdominal x-ray showing data of intestinal obstruction. The plain abdominal radiograph showed dilated bowel loops and non-specific abnormalities. The same day the subject underwent a surgery confirming ileoileocolic invagination which was resolved by taxis without complications. No bowel resection was needed. After surgery the subject had a good response. On 07 August 2008 the subject was discharged. The subject was hospitalized and the physician considered the events were life threatening and clinically significant (or requiring intervention). The physician considered the events were possibly related to vaccination with ROTARIX.
Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166